Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Jackson, KY

April 3, 20155 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 4:43 AM EDT for 5 counties in Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 4:43 AM EDT (08:43 UTC)
Expired
Apr 3, 2015, 7:45 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:30 AM EDTFLASH FLOODClay City, KYVEHICLE STRANDED DUE TO FLASH FLOODING AND DRIVER RESCUED ON ADAMS RIDGE ROAD.
Apr 3, 6:10 AM EDTHEAVY RAIN 2.44 Ese Stanton, KYHALLS BRANCH OUT OF ITS BANKS BUT NOT AFFECTING ANY ROADS OR STRUCTURES AT THIS TIME.
Apr 3, 6:45 AM EDTFLASH FLOOD2 Se Slade, KYMIDDLEFORK CAMPGROUND BEING EVACUATED DUE TO FLASH FLOODING.
Apr 3, 7:00 AM EDTHEAVY RAIN 3.562 W Stanton, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS53 KJKL 030843
FFWJKL
KYC065-165-173-197-237-031145-
/O.NEW.KJKL.FF.W.0001.150403T0843Z-150403T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 AM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 745 AM EDT
    
* AT 441 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 3 INCHES OF RAIN HAS 
  FALLEN IN THE LAST THREE HOURS IN SOME LOCATIONS. FLASH FLOODING 
  IS EITHER ONGOING OR EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  STANTON...CLAY CITY...PALMER...VAUGHNS MILL...BOWEN...LEECO...
  TABOR...GLENCAIRN...HARGETT...ROGERS CHAPEL...CRESSY...KOOMER RIDGE
  CAMPGROUND...SPOUT SPRINGS...KNOWLTON...FITCHBURG...PILOT...
  HAYSTACK...ROGERS...FURNACE AND KIMBRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3791 8355 3770 8359 3774 8409 3777 8409
      3778 8411 3780 8408 3781 8411 3784 8410
      3784 8408 3782 8407 3785 8406 3784 8400
      3787 8403 3787 8402 3792 8399 3793 8397
      3795 8397

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:25 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 3, 3:25 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
325 AM EDT FRI APR 3 2015

.UPDATE...
ISSUED AT 303 AM EDT FRI APR 3 2015

MADE ADJUSTMENTS TO FORECAST GRIDS OVER THE NEXT SEVERAL HOURS
BASED ON RECENT RADAR TRENDS AS CONVECTIVE LINE MOVES SOUTHEAST
AND STALLS. THE BOWING SEGMENT WAS PRODUCING WINDS UP TO ABOUT
40 MPH. THE STALLED SEGMENT OF THE LINE WAS PRODUCING FLOODING IN
THE LMK FORECAST AREA...AND THERE ARE CONCERNS FOR A SIMILAR
OUTCOME HERE. WILL MONITOR RAINFALL AMOUNTS FOR POSSIBLE WARNINGS
DURING THE EARLY MORNING HOURS.

UPDATE ISSUED AT 1057 PM EDT THU APR 2 2015

WSR-88D RADAR CONTINUES TO INDICATE SEVERAL BANDS OF SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS PORTION OF EASTERN KENTUCKY
TONIGHT. OVERNIGHT EXPECT MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS TO MOVE ACROSS THE REGION GENERALLY FROM WEST TO
EAST. THE MESOSCALE MODELS HAVE CONTINUED TO GIVE THE BETTER
CHANCES OF POPS ACROSS THE NORTHERN HALF OF THE CWA...HOWEVER
CONFIDENCE REMAINS LOWER ON EXACT TIMING AND MOVEMENT OVERNIGHT.
REISSUED FLASH FLOOD WATCH EARLIER THIS EVENING...WITH LITTLE
CHANGE NEEDED AT THIS TIME. CONFIDENCE REMAINS LOW ON EXACTLY
WHERE THE HIGHER AREA OF QPF SETS UP AND WILL HAVE TO BE FURTHER
ASSESSED IN SUBSEQUENT SHIFTS. OTHERWISE DID UPDATE GRIDS TO
BETTER MATCH THE OBS AND TRENDS INCLUDING RADAR TRENDS.

UPDATE ISSUED AT 820 PM EDT THU APR 2 2015

WSR-88D RADAR CONTINUES TO SHOW A BAND OF SHOWERS AND
THUNDERSTORMS PROGRESSING ACROSS PORTIONS OF EASTERN KENTUCKY THIS
EVENING. THE STRONGER STORMS THIS HOUR HAVE BEEN OCCURRING ACROSS
THE SW PORTIONS OF THE CWA FROM ROCKCASTLE SOUTH TO MCCREARY
COUNTIES. UPDATED GRIDS TO BETTER MATCH THE RADAR AND ALSO CURRENT
OBS/TRENDS.

UPDATE ISSUED AT 631 PM EDT THU APR 2 2015

WSR-88D RADAR CONTINUES TO SHOW STRONG STORMS MOVING EAST INTO
PORTIONS OF THE BLUEGRASS THIS EVENING. DID UPDATE POP GRIDS TO
DEVELOP BETTER TIMING WITH THE LINE OF SHOWERS AND THUNDERSTORMS.
OTHERWISE NO OTHER CHANGES NEEDED AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 354 PM EDT THU APR 2 2015

MULTIPLE CONCERNS THIS FORECAST PERIOD WITH A FLASH FLOOD AND
SEVERE THUNDERSTORM THREAT EXISTING ACROSS THE AREA. A SLOW MOVING
COLD FRONT TO OUR NORTHWEST WILL NOT PASS SOUTHEAST OF OUR AREA
UNTIL FRIDAY NIGHT AFTER A WAVE OF LOW PRESSURE MOVES UP THE OH
RIVER VALLEY FRIDAY AFTERNOON. AS NOTED EARLIER THIS AFTERNOON
HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT THE VA BORDER COUNTIES
FOR TONIGHT INTO FRIDAY EVENING. THE CURRENT FLASH FLOOD WATCH
EXPIRES AT 11 PM EDT FRIDAY.

IN GENERAL THE LATEST MODEL QPF GUIDANCE DOES NOT SEEM TO BE
HANDLING THE FLASH FLOOD POTENTIAL VERY WELL...WITH MOST MODEL
QPF GIVING STORM TOTALS OF 1 TO 2 INCHES THROUGH 06Z SATURDAY.
HOWEVER MODELS HAVE BEEN CONSISTENT WITH INCREASING PRECIPITABLE
WATER...WITH AMOUNTS INCREASING TO 1.25 INCHES OR GREATER ON
FRIDAY. THIS WILL BE ABOUT 2 STANDARD DEVIATIONS ABOVE THE MEAN
FOR EARLY APRIL. LOW LEVEL JET AT 85H OR BELOW WILL IMPINGE ON THE
AREA TONIGHT...WITH SPEEDS OF 40 TO 50 KNOTS. THE LOW LEVEL JET
MAY RELAX SOMEWHAT FRIDAY MORNING...BUT LOOKS TO INCREASE AGAIN
FRIDAY AFTERNOON AS THE COLD FRONT APPROACHES FROM THE NORTHWEST.
THE UPPER LEVEL JET STRUCTURE WILL BRING THE BEST UPPER LEVEL
DYNAMICS TO AREAS MAINLY NORTH OF OUR AREA. HOWEVER...WITH THE LOW
LEVEL JET AND INCREASING MOISTURE...AND A SURFACE LOW LIFTING NE
TOWARDS THE AREA ON FRIDAY ENOUGH INGREDIENTS ARE IN PLACE FOR
EXCESSIVE RAINS. WPC HAS EXPANDED THE MODERATE RISK FOR EXCESSIVE
RAINS INTO THE NORTHERN PART OF OUR AREA AND THE SLIGHT RISK
COVERS THE ENTIRE STATE. HAVE FOLLOWED WPC QPF CLOSELY IN OUR
FORECAST...WITH HIGHEST QPF NORTH OF THE MOUNTAIN PARKWAY FROM
TONIGHT THROUGH FRIDAY.

AS FOR THE SEVERE THREAT...THERE HAVE ALREADY BEEN SOME SEVERE
THUNDERSTORM WARNINGS IN CENTRAL KY THIS AFTERNOON...AND A SEVERE
THUNDERSTORM WATCH IS IN EFFECT JUST TO OUR WEST. SOME CLEARING
IN CENTRAL KY HAS LED TO INCREASED DESTABILIZATION. EXPECT THAT
WITH SUNSET THE SEVERE THREAT WILL DIMINISH AND DO NOT EXPECT THE
AFTERNOON SEVERE THREAT IN CENTRAL KY TO TRANSLATE INTO EASTERN KY
TONIGHT. FRIDAY WILL BE A DIFFERENT STORY HOWEVER.
CONVECTION...THOUGH NOT SEVERE...WILL LIKELY BE ONGOING ACROSS THE
AREA AT DAYBREAK ON FRIDAY. CURRENTLY EXPECT A BREAK IN MOST
ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...ALLOWING FOR
DESTABILIZATION. AS THE FRONTAL WAVE PASSES TO OUR NORTH NEAR THE
OH RIVER ON FRIDAY AFTERNOON AND THEN OFF TO THE NORTHEAST...THE
COLD FRONT WILL FINALLY PUSH INTO THE AREA AND MOVE SE OF THE AREA
FRIDAY NIGHT. AT THIS TIME THE GREATEST SEVERE THREAT LOOKS TO BE
FROM FRIDAY AFTERNOON INTO FRIDAY EVENING.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 325 AM EDT FRI APR 3 2015

AFTER AN EXITING SHORTWAVE...THE OHIO RIVER VALLEY WILL FIND ITSELF
IN A MORE ZONAL FLOW PATTERN ALOFT...WITH SLOWLY BUILDING HEIGHTS
THROUGH THE DAY SUNDAY AND SURFACE HIGH PRESSURE TAKING HOLD.
SATURDAY NIGHT INTO SUNDAY MORNING...SKIES SHOULD CLEAR OUT
COMPLETELY AND WINDS DIE DOWN...ALLOWING FOR MAXIMUM LOSS OF DAYTIME
HEATING. OVERNIGHT TEMPERATURES LEADING INTO SUNDAY MORNING WILL
LIKELY DROP INTO THE LOW 30S IN MANY LOCATIONS...WITH SOME OF THE
DEEPER VALLEYS POSSIBLY SEEING SOME UPPER 20S. AGREE WITH PREVIOUS
FORECAST THAT THERE COULD BE SOME FROST CONCERNS OVERNIGHT/EARLY
SUNDAY MORNING. TO CONTRAST THAT...WINDS NEAR THE SURFACE DURING THE
DAY SUNDAY WILL SHIFT TO A MORE SRLY DIRECTION...WHICH MIXED WITH A
LARGE AMOUNT OF SOLAR RADIATION UNDER MOSTLY SUNNY SKIES...WILL LET
TEMPS REBOUND BACK INTO THE MID AND UPPER 60S.

BY SUNDAY NIGHT...A SHORTWAVE PASSING TO OUR SOUTH WILL ALLOW FOR
ENERGY TO TAP INTO THIS WARM MOIST FLOW COMING IN FROM THE GULF
STATES...CREATING WIDESPREAD PRECIP CHANCES ACROSS THE GULF STATES.
EXPECT RAIN CHANCES TO THEN SPREAD NORTHWA RD AND INTO OUR CWA...
AIDED BY A STATIONARY FRONTAL BOUNDARY THAT HAS SET UP NORTH OF
THE REGION. AS THIS BOUNDARY REMAINS IN PLACE THROUGH MUCH OF THE
WEEK...EXPECT RAIN AND THUNDERSTORM CHANCES TO CONTINUE THROUGH
THE REST OF THE FORECAST PERIOD ACROSS MUCH OF THE EASTERN CONUS.
WHILE MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON THIS FEATURE AND
RAIN CHANCES...WILL CONTINUE TO LEAN ON A MODEL BLEND FOR EXACT
TIMING AND QPF AMOUNTS THIS FAR OUT IN THE FORECAST. MORE THAN
LIKELY...IT WILL NOT RAIN CONTINUOUSLY THROUGH THIS PERIOD...BUT
THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM
MONDAY ON. MEANWHILE ZONAL FLOW WILL KEEP TEMPS MILD AFTER MONDAY
AS WELL. AND AS SOUTHERLY WINDS PERSIST...EXPECT TEMPERATURES TO
INCREASE EACH DAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 303 AM EDT FRI APR 3 2015

A LINE OF THUNDERSTORMS WAS PUSHING SOUTHEAST TOWARD I-64 AT THE
START OF THE PERIOD. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WERE
OCCURRING ELSEWHERE IN THE REGION. THE THUNDERSTORMS WERE LIKELY
PRODUCING LOCALIZED IFR CONDITIONS. OTHERWISE...CONDITIONS WERE
MAINLY VFR OUTSIDE OF PRECIPITATION. THE LINE OF THUNDERSTORMS
WILL MOVE FURTHER SOUTHEAST BEFORE STALLING...PROBABLY SOMEWHERE
NEAR OR A LITTLE NORTH OF THE MOUNTAIN PARKWAY. MORE LOCALIZED
SHOWERS AND STORMS WILL CONTINUE TO THE SOUTH OF THE LINE DURING
THE NIGHT. THIS AREA OF PRECIPITATION WILL LIKELY EXIT TO THE EAST
AND DISSIPATE ON FRIDAY MORNING. A STALLED FRONTAL BOUNDARY WILL
PERSIST NEAR THE OHIO RIVER...AND A WAVE OF LOW PRESSURE WILL
TRAVEL ALONG THE FRONT ON FRIDAY AFTERNOON AND EVENING. THIS WILL
BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME
OF WHICH MAY BE SEVERE. POOR CONDITIONS WILL EXIST AT TIMES...BUT
THE THERE IS NOT ENOUGH CERTAINTY IN TIMING TO WARRANT MORE THAN
MVFR AND SHRA/VCTS IN TAFS FOR FRIDAY AFTERNOON AND EVENING AT
THIS POINT. AS THE LOW PRESSURE SYSTEM DEPARTS...IT WILL SEND THE
FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION BETWEEN ABOUT 01Z
AND 04Z...PUTTING AN END TO DEEP CONVECTION. AN AREA OF LOW CLOUDS
AND DRIZZLE WITH MVFR OR IFR SHOULD FOLLOW BEHIND THE FRONTAL
PASSAGE. WINDS WILL PICK UP OUT OF THE SOUTHWEST ON FRIDAY...WITH
GUSTS OF 15-20 KTS. GUSTS OF AT LEAST 20-30 KTS CAN BE EXPECTED AS
WINDS SHIFT TO THE WEST OF NORTHWEST BEHIND THE COLD FRONT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>086-104-106>117-119.

&&

UPDATE...HAL
SHORT TERM...SBH
LONG TERM...JMW
AVIATION...HAL
Hazardous weather outlook, Apr 2, 3:56 PM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT THU APR 2 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
031200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ
356 PM EDT THU APR 2 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS AND SMALL HAIL. TORRENTIAL RAINS ARE ALSO
ANTICIPATED WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. THE THREAT OF
TORRENTIAL RAINFALL WILL ALSO CONTINUE WHICH COULD LEAD TO FLASH
FLOODING THROUGH FRIDAY EVENING.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL OR
FLOODING REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS
MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
HAIL ON FRIDAY.

KYZ087-088-118-120-031200-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
356 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS...SMALL HAIL...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS...HAIL...AND HEAVY RAIN.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL REPORTS
FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE
REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON
FRIDAY.

SBH/KAS

In the hours before

Special weather statement, Apr 3, 2:05 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
205 AM EDT FRI APR 3 2015

KYZ044-050>052-058>060-104-106-030630-
ESTILL-BATH-POWELL-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-FLEMING-
205 AM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
POWELL...MENIFEE...ROWAN...MORGAN...ELLIOTT...MONTGOMERY...FLEMING...

AT 203 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CAMP DIX TO SIDEVIEW TO 7 MILES SOUTH OF
VERSAILLES...AND MOVING EAST AT 60 MPH.

STRONG WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...OWINGSVILLE...FRENCHBURG...
MARSHALL...JEFFERSONVILLE...CAMARGO...CLAY CITY...SHARPSBURG...SALT
LICK...GRANGE CITY...VAUGHNS MILL...LOWER SPENCER...BETHEL...FLAT
CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 24.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3838 8345 3840 8341 3819 8327 3819 8324
      3827 8317 3818 8305 3820 8304 3819 8299
      3799 8338 3776 8406 3778 8411 3781 8408
      3781 8412 3784 8411 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3843 8358
TIME...MOT...LOC 0603Z 283DEG 53KT 3852 8337 3814 8404 3794 8471

JMW
Special weather statement, Apr 3, 2:41 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
241 AM EDT FRI APR 3 2015

KYZ050>052-058>060-104-106-108-111-030715-
ESTILL-BATH-WOLFE-POWELL-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-LEE-
241 AM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
WOLFE...POWELL...MENIFEE...ROWAN...MORGAN...ELLIOTT...MONTGOMERY...
LEE...

AT 241 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OLIVE HILL TO BIG WOODS TO ROGERS...AND MOVING
SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...WEST LIBERTY...STANTON...OWINGSVILLE...
BEATTYVILLE...SANDY HOOK...FRENCHBURG...CAMPTON...MARSHALL...HENRY...
LEWIS...JEFFERSONVILLE...CAMARGO...CLAY CITY...WELLINGTON...SALT
LICK...GORDON FORD...LANE AND LOWER SPENCER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12 AND 62.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 117 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3819 8327 3827 8317 3816 8291 3811 8289
      3800 8302 3789 8296 3786 8301 3790 8313
      3777 8327 3767 8325 3769 8342 3764 8352
      3751 8358 3781 8412 3784 8400 3799 8400
      3820 8368 3817 8364 3821 8357 3840 8342
TIME...MOT...LOC 0641Z 311DEG 42KT 3827 8318 3799 8345 3775 8365

JMW
Special weather statement, Apr 3, 3:20 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT FRI APR 3 2015

KYZ104-106>112-119-030800-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-MARTIN-MORGAN-ELLIOTT-FLOYD-LEE-
320 AM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...BREATHITT...
JOHNSON...MAGOFFIN...MARTIN...MORGAN...ELLIOTT...FLOYD...AND LEE
COUNTIES...

AT 319 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CULVER TO CANEY TO ZACHARIAH...AND MOVING EAST AT 50
MPH.

WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...CAMPTON...MASON...
SIMPSON...LEWIS...SEWELL...BROWNLOW...LANE...CORN FORK HOLLOW...
BRADBURY...KERZ...VANCLEVE...HAGINSVILLE...BALLOT...ELSIE...PLUTARCH
AND EPSON.

&&

LAT...LON 3769 8259 3753 8318 3769 8378 3782 8327
      3816 8292 3816 8291 3811 8289 3800 8302
      3796 8300 3800 8296 3800 8293 3788 8261
      3795 8258 3796 8253 3794 8249 3794 8250
      3790 8247 3791 8247 3787 8241
TIME...MOT...LOC 0719Z 283DEG 43KT 3808 8298 3781 8327 3769 8369

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:05 AM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan25 min
Apr 3, 2:27 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan3 hr
Apr 3, 2:41 AM EDTSpecial Weather StatementJKLBath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more34 min
Apr 3, 3:07 AM EDTAreal Flood AdvisoryJKLElliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more3 hr
Apr 3, 3:20 AM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe40 min
Apr 3, 4:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more3 hr
Apr 3, 5:52 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 6:39 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Wolfe4 hr
Apr 3, 7:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more3 hr
Apr 3, 7:18 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Apr 3, 7:21 AM EDTFlash Flood WarningJKLFleming3 hr
Apr 3, 7:35 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more3 hr
Apr 3, 7:40 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Apr 3, 7:47 AM EDTFlash Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more3 hr
Apr 3, 8:16 AM EDTRiver Flood AdvisoryJKLEstill, Powell48 hr
Apr 3, 9:08 AM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Apr 3, 9:09 AM EDTRiver Flood WarningJKLEstill, Powell54 hr
Apr 3, 9:28 AM EDTRiver Flood WarningJKLEstill57 hr
Apr 3, 9:31 AM EDTRiver Flood WarningJKLLee30 hr
Apr 3, 10:07 AM EDTAreal Flood WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more24 hr
Apr 3, 10:11 AM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more23 hr
Apr 3, 12:17 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike21 hr
Apr 3, 2:41 PM EDTRiver Flood AdvisoryJKLMagoffin9 hr
Apr 3, 3:35 PM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan17 hr
Apr 3, 4:39 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan7 hr
Apr 3, 4:39 PM EDTSpecial Weather StatementJKLBath, Elliott, Montgomery, Rowan51 min
Apr 3, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Lee27 min
Apr 3, 5:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Apr 3, 5:12 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan33 min
Apr 3, 5:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan23 min
Apr 3, 5:27 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe18 min
Apr 3, 5:31 PM EDTSpecial Weather StatementJKLMcCreary, Whitley29 min
Apr 3, 5:41 PM EDTFlash Flood WarningJKLBath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more4 hr
Apr 3, 5:47 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan43 min
Apr 3, 6:00 PM EDTSpecial Weather StatementJKLBell, Whitley45 min
Apr 3, 6:17 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan43 min
Apr 3, 6:21 PM EDTSpecial Weather StatementJKLElliott, Johnson, Martin, Morgan39 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin, Morgan33 min
Apr 3, 6:43 PM EDTFlash Flood WarningJKLMartin3 hr
Apr 3, 6:57 PM EDTRiver Flood WarningJKLMagoffin13 hr
Apr 3, 7:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley4 hr
Apr 3, 7:35 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Apr 3, 7:45 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.